Quantum stochastic cocycles and completely bounded semigroups on operator spaces II

Lindsay, Martin and Wills, Stephen (2021) Quantum stochastic cocycles and completely bounded semigroups on operator spaces II. Communications in Mathematical Physics, 383 (1). pp. 153-199. ISSN 0010-3616

[img]
Text (QS+CBonOS-II-CMPfinalAcceptedVersion24.11.2020)
QS_CBonOS_II_CMPfinalAcceptedVersion24.11.2020.pdf - Accepted Version
Restricted to Repository staff only until 15 March 2022.
Available under License Creative Commons Attribution-NonCommercial.

Download (581kB)

Abstract

Quantum stochastic cocycles provide a basic model for time-homogeneous Markovian evolutions in a quantum setting, and a direct counterpart in continuous time to quantum random walks, in both the Schr�odinger and Heisenberg pictures. This paper is a sequel to one in which correspondences were established between classes of quantum stochastic cocycle on an operator space or C-algebra, and classes of Schur-action `global' semigroup on associated matrix spaces over the operator space. In this paper we investigate the stochastic generation of cocycles via the generation of their corresponding global semigroups, with the primary purpose of strengthening the scope of applicability of semigroup theory to the analysis and construction of quantum stochastic cocycles. An explicit description is given of the ane relationship between the stochastic generator of a completely bounded cocycle and the generator of any one of its associated global semigroups. Using this, the structure of the stochastic generator of a completely positive quasicontractive quantum stochastic cocycle on a C-algebra whose expectation semigroup is norm continuous is derived, giving a complete stochastic generalisation of the Christensen{Evans extension of the GKS&L theorem of Gorini, Kossakowski and Sudarshan, and Lindblad. The transformation also provides a new existence theorem for cocycles with unbounded structure map as stochastic generator. The latter is applied to a model of interacting particles known as the quantum exclusion Markov process, in particular on integer lattices in dimensions one and two.

Item Type:
Journal Article
Journal or Publication Title:
Communications in Mathematical Physics
Additional Information:
The final publication is available at Springer via http://dx.doi.org/10.1007/s00220-021-03970-x
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/3100/3109
Subjects:
ID Code:
149976
Deposited By:
Deposited On:
15 Dec 2020 11:27
Refereed?:
Yes
Published?:
Published
Last Modified:
16 Jun 2021 08:45